MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL
Model Number M0062201100
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual examination of the returned complaint device found that the balloon, distal tip and hub were in a good condition.There were no kinks, clamp marks or elongation noted on the balloon.Functional evaluation was performed, and the balloon was inflated; however, it was noticed that the balloon had a pinhole.The found failure of a pinhole confirms the reported event of the balloon leaking.This failure is likely that the pinhole is the result of device manipulation while the device had been prepared or an extra force could have been applied on it causing the pinhole and consequently the leak that was being reported.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used during a percutaneous nephrolithotomy (pnl) procedure to be used in the ureter/kidney performed on (b)(6) 2021.During preparation, the balloon was noted to be leaking while the contrast with nacl was being inserted without inflating the balloon.The procedure was completed with another occluder balloon catheter.There were no patient complications reported as a result of this event.Investigation results revealed that this balloon has a pinhole; therefore, this is now an mdr reportable event.

Brand Name
OCCLUDER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12045715
Report Number3005099803-2021-03021
Device Sequence Number16368176
Product Code EYB
UDI-Device Identifier08714729161691
UDI-Public08714729161691
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K133750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2022
Device Model NumberM0062201100
Device Catalogue Number220-110
Device Lot Number0026206686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/22/2021
Patient Sequence Number1